MAUDE Adverse Event Report: GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX EXK DNA-3CLINICAL SAMPLE CONCENTRATOR

GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX EXK DNA-3CLINICAL SAMPLE CONCENTRATOR
Model Number 442821
Medical Device Problem Code Contamination of Device Ingredient or Reagent (2901)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter address: (b)(6).A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd max¿ exk¿ dna-3 false positive results contamination was observed by the laboratory personnel.There was no indication that results were reported out and there was no report of patient impact.The following information was provided by the initial reporter: customer reports that replacement received under case (b)(4) is also positive for e.Faecalis.
 
Event or Problem Description
It was reported that while using bd max¿ exk¿ dna-3 false positive results contamination was observed by the laboratory personnel.There was no indication that results were reported out and there was no report of patient impact.The following information was provided by the initial reporter: " customer reports that replacement received under case (b)(4).Is also positive for e.Faecalis ".
 
Additional Manufacturer Narrative
H.6.Investigation: the complaint investigation for negative control failures and false positive result when using bd max exk dna-3 kit (ref (b)(4) from lot 1103395 was performed by the review of manufacturing records, analysis of customer data and verification of complaints history.Review of the manufacturing records of the bd max exk dna-3 kit indicated that the lot was manufactured according to specifications and met performance requirements.Databases from the customer¿s two instruments were provided and analyzed and it revealed that several bd max¿ exk¿ dna-3 kit lots were used to perform the wp-2 panel since january 2020.The e.Faecalis positivity rate before march 2021 was near 35% but has increased to near 100% since.However, it must be noted that a small number of samples have been tested since march 2021.Only 3 samples were tested with the bd max¿ exk¿ dna-3 kit lot 1103395 and were all e.Faecalis positive.Manual pcr curve adjudication revealed that these e.Faecalis curves had a similar shape compared to many other samples in randomly selected runs, with late ct values.The curves are late but show a strong amplification and all crossed the ct threshold.Also, the shape was similar, regardless of the type of samples tested.Similar curves were also observed with older kit lots used in early 2020.Moreover, customer initially performed an internal investigation, during which wp-2 tests were also performed with the bd max¿ exk¿ dna-1 assay and several samples presented the same increase of fluorescent signal in the fam channel.The fact that this amplification is present in many samples, and presented a similar aspect every time, suggests that the amplification observed is not specific.Manufacturing of bd max¿ assays is conducted in cleanrooms to prevent contamination of the kit's components during the manufacturing process.As such, it is very unlikely that the positive results obtained by the customer is coming from a live organism contamination during production.Moreover, e.Faecalis is not used for any molecular tests or microbiological test as part of its manufacturing process or quality control testing.A raw material analysis was performed on several bd max¿ exk¿ dna-3 and dna-1 kit lots and no link with any raw material lot or process was identified which could have explained the results obtained by the customer.Overall, considering that multiple kit lots, as well as multiple types of bd max¿ exk¿ dna assays kits and types of samples processed all showed this increase in the fam channel (e.Faecalis target), this suggests amplification is not specific to the samples nor related to specific lots of reagents.There is no indication of an increase in complaints for negative controls failures or false positive for the bd max exk dna-3 usa kit lot 1103395.Based on the available information, bd was unable to determine the root cause of the customer issue.Bd cannot confirm the complaint based on the investigation that was performed.Bd did not initiate a corrective and preventive action (capa).Bd apologizes for the inconvenience that this may have caused.Bd quality will continue to monitor for trends.See h.10.

Brand Name
BD MAX EXK DNA-3CLINICAL SAMPLE CONCENTRATOR
Common Device Name
CLINICAL SAMPLE CONCENTRATOR
Manufacturer (Section D)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
MDR Report Key12019110
Report Number3007420875-2021-00019
Device Sequence Number14643904
Product Code JJH
UDI-Device Identifier00382904428211
UDI-Public00382904428211
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/17/2022
Device Model Number442821
Device Catalogue Number442821
Device Lot Number1103395
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/19/2021
Supplement Date Received by Manufacturer08/09/2021
Initial Report FDA Received Date06/17/2021
Supplement Report FDA Received Date08/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1